It’s been a pretty eventful few weeks on the withdrawal front. All the way through my posts here I’ve been saying this must be my last wave or now I seem to have turned a corner or I’m much better and hopefully will remain this way. Low and behold my positivity always turned on me and sent me back into a downward spin. This even happened after I’d written a success story honestly believing that was it and I was going to remain well. I’m learning that protracted withdrawal is just that, protracted and can continue ad infinitum. I no longer put a time limit on anything or try to find others suffering so far out. They are there and we support each other but I hope we remain just this small number as protracted saps our very life force, nobody should suffer this long.
I’ve no idea why some of us go on for so long suffering symptoms as the body and brain try to right themselves. A lot of theories have been put forward such as the length of time I was on benzos, a cold turkey or perhaps my age. I wrote all this before at nearly two years off and here I am at well over four years off and still searching for the same answers.
I’m still also crying out to Baylissa Frederick when things get too hard to bare any longer. I am so grateful for her positive support to get me through these bad times. I continue to be that highly sensitive person I spoke about then and so wish I could ‘harden up’ a little!
Now for some happier contemplations, I am really much better for most of the time and can function normally on many days. My nights are easier and I’m getting more sleep and I’m also walking most days when the weather allows in this rather damp winter here in the southwest UK. Waves still hit but they seem to melt away faster and leave me wondering what was their cause. Of course I continue to look for reasons for these but I now realise there’s unlikely to be a trigger as it’s just my brain reminding me that I’m still fragile and still healing. I take no supplements or drugs and had a nasty experience when my doctor recently prescribed a continuous dose of Propranolol for my high Blood Pressure. I couldn’t tolerate this so now what will be will be. I must remember to keep away from doctors! The remaining symptoms are, top of the list, overreaction to any stress and high anxiety, adrenaline rushes with pounding heart, wakefulness in the nights and tiredness in the evenings while stomach problems also put in appearance occasionally. I am healing, it’s taking a long time but it is getting better albeit far too slowly for me. I’m impatient but the years are passing and it’s hard changing from an active person into more of a vegetable waiting to burst back into life. Take heart, very few people become protracted and it’s not the norm. Wherever we are on this journey we will all reach the end eventually.
(If anybody reading this is more than two years free of all psychiatric drugs then please ask to join the 'Beating Benzos and Psychiatric Protracted Withdrawal Group' by adding me as a friend on Facebook. This is a private group).
comments powered by Disqus.